Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 106, NWS Nashville, TN

August 24, 2007Clay County, Overton County, Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 24, 2007, 10:42 PM CDT for Clay County, Overton County, Pickett County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 10:42 PM CDT (03:42 UTC)
Expired
Aug 24, 2007, 11:15 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Clay County, TN, Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2882 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 250342
SVROHX
TNC027-133-137-250415-
/O.NEW.KOHX.SV.W.0106.070825T0342Z-070825T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 PM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN TENNESSEE...
  NORTHERN OVERTON COUNTY IN TENNESSEE...
  WESTERN PICKETT COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF BYRDSTOWN...

* UNTIL 1115 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES WEST OF
  BYRDSTOWN...OR ABOUT 9 MILES EAST OF CELINA...AND MOVING EAST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF BYRDSTOWN BY 1115 PM CDT...

LAT...LON 3659 8547 3641 8543 3644 8510 3666 8515
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:57 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 24, 9:57 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT FRI AUG 24 2007

.UPDATE...AREA OF SCATTERED THUNDERSTORMS, THAT DEVELOPED EARLIER
THIS EVENING OVER PARTS OF MIDDLE TENNESSEE, IS PERSISTING. IT
APPEARS THAT A LOW LEVEL SPEED CONVERGENCE BOUNDARY, COUPLED WITH
A TONGUE OF INCREASED ATMOSPHERIC MOISTURE (ARCING UP FROM
NORTHEAST MISSISSIPPI), IS COMBINING TO CREATE THESE STORMS. IN
ADDITION, THUNDERSTORMS ARE BUILDING INTO AN AREA OF DRIER AIR ALOFT
AND HAS BEEN LEADING TO SOME VERY WINDY DOWNBURSTS WITH SOME OF
THESE STORMS. SOME OF THE STORMS HAVE ALSO BEEN PRODUCING HAIL.
WILL MENTION GUSTY WIND AND HAIL POTENTIAL IN ZFP TEXT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      78  96  71  93 /  40  20  20  10
CLARKSVILLE    74  94  68  92 /  10  20  20  10
CROSSVILLE     71  90  67  85 /  20  30  30  20
COLUMBIA       76  96  71  94 /  40  20  20  20
LAWRENCEBURG   75  97  71  94 /  40  20  20  20
WAVERLY        74  95  69  93 /  10  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Aug 24, 5:30 AM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI AUG 24 2007

TNZ005>009-022>030-056>062-075-093>095-251030-
BEDFORD-BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-
HUMPHREYS-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-PERRY-
ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-WAYNE-WILLIAMSON-
WILSON-
530 AM CDT FRI AUG 24 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   HEAT ADVISORY

HEAT INDEX READINGS THIS AFTERNOON WILL APPROACH 105 DEGREES...
MAINLY FROM NASHVILLE WESTWARD. THIS WILL BE STRESSFUL FOR SOME...
ESPECIALLY THE ELDERLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TNZ010-011-031>034-063>066-077>080-251030-
CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON-OVERTON-
PICKETT-PUTNAM-VAN BUREN-WARREN-WHITE-
530 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Local storm report, Aug 24, 7:51 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
751 PM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 SW MCMINNVILLE        35.67N 85.80W
08/24/2007  E0.88 INCH       WARREN             TN   AIRPLANE PILOT

            SPOTTER REPORTS NICKEL SIZE HAIL 2 SW OF MCMINNVILLE
            ALONG HWY 55.

&&

WEK
Local storm report, Aug 24, 9:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
959 PM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     1 SSW MANCHESTER        35.46N 86.09W
08/24/2007                   COFFEE             TN   TRAINED SPOTTER

            SPOTTER REPORTS ROOF DEBRIS ALONG I-24 AT EXIT 114,
            VERIFIED BY SHERIFF DISPATCHER. SEVERAL BUILDINGS WITH
            ROOF DAMMAGE.

&&

WEK
Local storm report, Aug 24, 10:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 PM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             SHELBYVILLE             35.49N 86.45W
08/24/2007  E0.75 INCH       BEDFORD            TN   TRAINED SPOTTER

            SPOTTER REPORTS HIGH WINDS AND PENNY SIZE HAIL,

&&

WEK
Local storm report, Aug 24, 10:04 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 PM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND DMG     7 E FAIRVIEW            35.98N 87.00W
08/24/2007                   WILLIAMSON         TN   BROADCAST MEDIA

            LOCAL TV STATION REPORTS HWYS 100 AND 96 CLOSED DUE TO
            TREES DOWN AT INTERSECTION.

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:37 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson33 min
Aug 24, 9:55 PM CDTSevere Thunderstorm WarningOHXBedford35 min
Aug 24, 9:56 PM CDTSevere Thunderstorm WarningOHXWilliamson34 min
Aug 24, 10:37 PM CDTAreal Flood AdvisoryOHXRutherford3 hr
Aug 25, 3:32 PM CDTSevere Thunderstorm WarningOHXMarshall43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.